Tocilizumab and liver

Hi. Have finally found a drug that has managed to control my RA. I'm off the steroids and feeling good. Been on tocilizumab, infusions for 4 months,started in March, now self injecting. But my liver appears to be objecting. For the past 2 months I've seen the AST rise. I'm concerned that I'll have this drug stopped when it was the last option left for me

4 Replies

oldestnewest
  • Hi kerpag

    Is this the first time you have had liver problems from a drug? I am due to have my second liver biopsy Monday due to high LFT's. Last year the cause was my drugs and I had to come off MTX then Leuflounamide! I have been on Cimzia since last July and now having same problems hence second biopsy scheduled and had MRI last week! I feel Cimzia has really helped me as did MTX , so annoyed with my liver! Is tocilizumab your last option because none of the others have worked or because of liver problems like me?

  • It's last option as tried others with no benefits. Livers been fine until now. Also noticed my hair is falling out. It's such a shame that we've found something to help RA but causing ither issues

  • I suppose this illness is like that everything is trial and error until we get the right combination,then what happens our organs reject it,if only life was simple

  • Yes I agree, it's great when the drugs work but it's a shame if it has to be at the expense of another part of the body !

You may also like...